Hail, Logan
- When
- May 7, 5:15 PM CST
- Where
- Logan County, Coyle
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.950, -97.240
An occluded upper-level low tracked across portions of Oklahoma during the afternoon and evening hours of the 7th. This feature supported the development of scattered thunderstorms across north-central Oklahoma, a few of which produced hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An occluded upper-level low tracked across portions of Oklahoma during the afternoon and evening hours of the 7th. This feature supported the development of scattered thunderstorms across north-central Oklahoma, a few of which produced hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 7, 5:08 PM CST, 7 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 608 PM CDT Wed May 7 2025 ...New AVIATION... .KEY MESSAGES... Updated at 553 PM CDT Wed May 7 2025 - Showers and maybe some thunderstorms are expected each afternoon through Friday. - Mainly dry weather Saturday into early next week. && .NEAR TERM... (Rest of today and tonight) Issued at 144 PM CDT Wed May 7 2025 The upper-level low that has been responsible for our damp weather the last few days has made it into north central Oklahoma as of early this afternoon. An occluded front has moved through most of our area with drier mid-level air, bluer skies, and scattered single- cell showers behind it. These showers will continue to develop through the rest of the afternoon. With ambient vorticity in the occlusion zone and cold air aloft increasing low-level lapse rates, funnel clouds are expected with the stronger cores. Impacts from these funnel clouds are not expected, but a brief touchdown/landspout with 60 mph winds can't be ruled out. Instability will decrease quickly tonight and shower chances will drop with it. Unlike last night, where isentropic ascent triggered rather widespread drizzle/fog activity, we actually will have modest cold advection in the 850 mb layer tonight. Therefore, drizzle looks unlikely. Winds are light and we should have reasonably clear skies, so the development of radiation fog later in the night is possible. Meister && .SHORT TERM... (Thursday through Friday night) Issued at 144 PM CDT Wed May 7 2025 While the initial cutoff low will meander eastward during the day tomorrow, a secondary area of troughing from the STJ will phase with it and create an almost perfectly negatively tilted area of troughing along the 37th parallel. Northerly surface winds will recycle through some heavily rained-over land cover, allowing dewpoints to remain in the mid-to-upper 50s by afternoon. Given the slightly cooler temperatures aloft from the holdover troughing, weak instability will develop within our Oklahoma counties (MLCAPE 500- 700 J/kg). Isolated to widely scattered shower/thunderstorm development is anticipated across northern and central Oklahoma. Severe weather isn't expected, and rainfall amounts will be generally light. The RDPS suggests that cloud cover will be broken at most during the day tomorrow. This will allow temperatures to get into the 70-degree range. A amplifying ridge will dominate much of the US weather pattern on Friday, but the eastern trough axis will continue to bend back into our area. At least one more day of weak-instability, widely- scattered showers is most likely in store for us, though the high- resolution models that run out to 60 hours are notably rather dry with precip coverage so far. Once again, we can expect highs near 70. Meister && .LONG TERM... (Saturday through Tuesday) Issued at 309 AM CDT Wed May 7 2025 Early Saturday the center of a mid and upper low is expected to be well south and east of Oklahoma and northern Texas. Models differ some with regards to how quickly the flow over the southern Plains transitions to more anticyclonic flow. The forecast will remain dry, but it is possible more clouds may linger across the eastern third of Oklahoma, especially during the first part of the weekend. Highs will be in the 70s over the weekend after cool morning low temperatures. Shortwave ridging Monday into Tuesday will bring mainly dry weather and warmer temperatures. Highs may reach the lower 90s across southwest Oklahoma and western north by Tuesday. Increasing southwesterly flow is possible by Wednesday with perhaps an increase in afternoon and evening thunderstorms. && .AVIATION... (00Z TAFS) Issued at 553 PM CDT Wed May 7 2025 Scattered showers and thunderstorms will persist for a few more hours this evening, mainly along and north of I-40. After these end expect to see MVFR develop across much of the area through the overnight into the early morning hours before ceilings lift back to VFR. Weak front will bring north winds to the area and this will persist through the day tomorrow. Speeds expect to be at or below 12kts. A few showers/storms possible again Thursday afternoon with PNC/SWO having a low chance of seeing this activity. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 53 70 53 72 / 20 20 0 20 Hobart OK 50 72 50 74 / 10 10 0 10 Wichita Falls TX 53 73 53 74 / 0 0 0 20 Gage OK 45 71 46 75 / 10 20 0 0 Ponca City OK 53 71 51 74 / 30 40 0 10 Durant OK 56 74 56 74 / 0 10 0 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...04 SHORT TERM...04 LONG TERM....06 AVIATION...30
Special Weather Statement National Weather Service Norman OK 605 PM CDT Wed May 7 2025 OKZ017-018-072330- Kingfisher OK-Blaine OK- 605 PM CDT Wed May 7 2025 ...A strong thunderstorm will impact portions of western Kingfisher and northeastern Blaine Counties through 630 PM CDT... At 605 PM CDT, Doppler radar was tracking a strong thunderstorm near Hitchcock, moving east at 45 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Watonga, Kingfisher, Hitchcock, Loyal, and Omega. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Conditions are favorable for the formation of funnel clouds, but the threat posed by these funnel clouds is low. Most funnel clouds will not reach the ground. If they do, weak tornadoes with brief wind gusts in excess of 50 MPH may occur. && LAT...LON 3586 9841 3604 9840 3608 9794 3581 9794 TIME...MOT...LOC 2305Z 270DEG 38KT 3595 9832 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH ..speg.
The Norman radar (KTLX), 69 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259114.